Flash Flood, Van Buren
- When
- August 30, 12:00 AM CST to 1:30 AM CST
- Where
- Van Buren County, 1 mi W of Spencer
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -85.483
Law enforcement reported a rock slide on Highway 30.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 29, 9:20 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 PM CDT MON AUG 29 2005 .DISCUSSION... TS KATRINA HAS NOW SHIFTED FURTHER E THAN PREVIOUSLY THOUGHT AND ACCELERATING FASTER. WINDS AND RAIN WILL CONTINUE TO INCREASE AS NIGHT PROGRESSES. WE WILL CONTINUE TO BE IN FAVORABLE POSITION FOR HIGH WINDS AND HEAVY RAIN. CURRENT FORECAST PACKAGE HAS HANDLE ON THINGS...BUT MAY HAVE TO ADJUST TIMING EVENTUALLY. && .OHX WATCHES/WARNINGS/ADVISORIES... INLAND TROPICAL STORM WARNING FROM 10 PM MONDAY TO 11 AM TUESDAY FOR THE FOLLOWING ZONES: GILES...LAWRENCE...LEWIS...PERRY...AND WAYNE. FLOOD WATCH FROM 1 AM TUESDAY TO 6 PM TUESDAY FOR THE FOLLOWING ZONES: BEDFORD...BENTON...CANNON...CHEATHAM...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DEKALB...DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN ...HOUSTON...HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON... MARSHALL...MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM ...ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE... VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON. INLAND TROPICAL STORM WARNING FROM 1 AM TUESDAY TO 1 PM TUESDAY FOR THE FOLLOWING ZONES: BEDFORD...COFFEE...GRUNDY...HICKMAN...MARSHALL AND MAURY. INLAND TROPICAL STORM WATCH FROM 3 AM TUESDAY TO 4 PM TUESDAY FOR THE FOLLOWING ZONES: BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND...DAVIDSON...DEKALB... DICKSON...FENTRESS...HOUSTON...HUMPHREYS...JACKSON...MACON... MONTGOMERY...OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD... SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE... WILLIAMSON...AND WILSON. && MAG
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CDT MON AUG 29 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 540 PM CDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...INLAND TROPICAL STORM WIND WARNING FOR MIDDLE TENNESSEE TONIGHT INTO TUESDAY... ...FLOOD WATCH IN EFFECT FOR ALL OF MIDDLE TENNESSEE AND PLATEAU FROM 1 AM TO 10 PM CDT TUESDAY... .DAY ONE...TODAY AND TONIGHT... SOON TO BE TROPICAL STROM KATRINA WILL MOVE NORTH INTO THE MID STATE LATE TONIGHT...WITH OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS MIDDLE TENNESSEE. WIND SPEEDS UP TO 40 MPH WITH HIGHER GUSTS WILL DEVELOP IN SOUTH MIDDLE TENNESSEE AFTER MIDNIGHT. ISOLATED TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL WILL DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SUSTAINED WINDS OF 40 MPH...WITH GUSTS TO 50 MPH CAN BE EXPECTED ON TUESDAY...ACROSS MUCH OF MIDDLE TENNESSEE. HIGH SHEAR CONTINUES TO SUPPORT THE POTENTIAL FOR ISOLATED TORNADOES...WITH VERY HEAVY RAINFALL. FLOODING IS LIKELY TO OCCUR. THE REMNANTS OF KATRINA ARE EXPECTED TO MOVE NORTH OF MIDDLE TENNESSEE TUESDAY NIGHT...ENDING THE THREAT OF HAZARDOUS WEATHER ACROSS MIDDLE TENNESSEE. RIVERS WILL REMAIN HIGH INTO MID WEEK...WITH SOME RIVER FLOODING EXPECTED. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED INTO TUESDAY. GIRODO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TROPICAL STORM LAWRENCEBURG 35.25N 87.34W
08/29/2005 LAWRENCE TN EMERGENCY MNGR
TREE DOWN WATSON DRIVE AND NEAR IRON CITY
&&
MGIRODOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 912 PM CDT MON AUG 29 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-300900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 912 PM CDT MON AUG 29 2005 ...INLAND TROPICAL STORM WARNING IS IN EFFECT FOR MIDDLE TENNESSEE FOR TONIGHT AND TUESDAY... EMERGENCY OFFICIALS IN LAWRENCE COUNTY HAVE REPORTED SEVERAL TREES BLOWN DOWN DUE TO HIGH WINDS. AS TROPICAL STORM KATRINA CONTINUES TO MOVE NORTHWARD INTO THE MIDSTATE WE EXPECT THE GROUNDS TO BECOME SATURATED WHICH WILL LIKELY CAUSE ADDITIONAL TREE DAMAGE IN MANY AREAS OVERNIGHT AND TOMORROW. THIS MAY ALSO CAUSE POWER PROBLEMS AS TREES AND LIMBS HIT POWER LINES AND CAUSE OUTAGES. WE EXPECT WINDS TO INCREASE TO 30 TO 45 MPH IN MANY AREAS BY DAYBREAK WITH HIGHER GUSTS POSSIBLE. RESIDENTS SHOULD SECURE ANY LOOSE OR EASILY MOVABLE OBJECTS ON THEIR HOMES OR PROPERTY. REPORT POWER PROBLEMS TO THE LOCAL POWER COMPANIES AND ANY TREES BLOCKING ROADS OR DAMAGING HOMES TO LOCAL LAW ENFORCEMENT OFFICIALS. JLM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TROPICAL STORM WAYNESBORO 35.32N 87.76W
08/29/2005 WAYNE TN LAW ENFORCEMENT
SO REPORTS 5 TREES DOWN AROUND COUNTY
0957 PM TROPICAL STORM 8 W LINDEN 35.61N 87.99W
08/29/2005 PERRY TN LAW ENFORCEMENT
TREE DOWN
1002 PM TROPICAL STORM 9 S HOHENWALD 35.42N 87.56W
08/29/2005 LEWIS TN LAW ENFORCEMENT
SO REPORTS 1 SMALL TREE DOWN
&&
MGIRODOThe Northeast Alabama radar (KHTX), 106 km away, was scanning. The volume nearest the first event began at 06:02 UTC.
2 flash flood. Local standard time, as filed.
Law enforcement reported a rock slide on Highway 30.
Several roads were closed around the county due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472648, 5472647.